What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 4:54 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 4:54 AM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
554 AM CDT Sun Jun 5 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 216 AM CDT Sun Jun 5 2022
An MCS moving across KS is expected to affect northern/northeastern
portions of the fa this morning. A few strong to severe storms could
be possible as the complex moves into the area with hail and strong
winds possible. The MCS is expected to move east of the fa later
this morning.
Another round of storms will be possible this evening into early
Monday. First off, the convection this morning could leave an
outflow boundary across portions of the region. If this occurs and
the boundary doesn't wash out, some storms developing near this
boundary in the fa late afternoon/evening can not be ruled out.
However, the most likely scenario for storms will once again be from
an MCS that develops to the NW and moves across portions of KS into
parts of the fa. There are some discrepancies in the models,
including CAMs, on where these storms initially begin developing
which will have an impact on the timing of the storms into and
across the fa, but it looks like storms will begin to affect parts
of the area sometime this evening and continue overnight into early
Monday. Despite the timing differences, most models do show storms
impacting at least a portion of the area as a strengthening low
level jet and another weak shortwave move across the
central/southern Plains helping to maintain development. With
increasing moisture today and an unstable airmass over the area,
severe storms will be possible with this complex with large hail and
strong winds the main concern initially and then a damaging wind
threat becoming more prominent as the MCS matures and moves across
the area. Locally heavy rain could also be possible in some areas.
Overall, there looks to be a decent chance for storms in at least
parts of the fa sometime this evening/overnight with the highest
potential across portions of northern OK. There will also be the
potential for severe storms. However, there is one caveat which
still leads to some uncertainty and that will be the impact of the
convection this morning so this forecast could change as the day
progresses.
As for the rest of the forecast, temperatures are expected to climb
into the mid 80s to upper 90s this afternoon with breezy south to
southeast winds. With dewpoints increasing today, warmer
temperatures are expected tonight with lows in the mid 60s to low
70s.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 218 AM CDT Sun Jun 5 2022
Early Monday morning, a weak cold front may be located over
northwestern Oklahoma with a pre-frontal surface trough extending
from southwestern Oklahoma northeast into north central parts of
the state. Sunday evening/early morning convection may push an
outflow boundary south into central/southern Oklahoma. Despite
weak boundaries in the area, Monday afternoon convection may be
inhibited by rather warm mid-level temperatures (+11 to +14 7h
temps).
Rather deep upslope flow over the High Plains is expected to
result in afternoon convection, especially far northern New Mexico
and Colorado. Although rather weak, the mid-level flow should
allow storms to organize and move east, mainly impacting the
northern third Oklahoma during the overnight hours. Severe storms
are possible, especially during the early overnight with strong
winds and heavy rainfall possible. Most of the convection is
expected to move east of the area by mid morning Tuesday.
Convection again may form along the High Plains late Tuesday
afternoon and organize during the evening. With a stronger low
level jet and mid level flow Tuesday night/early Wednesday, a more
impactful MCS may move across at least the northern half of
Oklahoma. Strong winds and heavy rainfall will be the main impacts
with hail possible too. Models differ a little on the timing, but
showers and storms may linger into the late morning/early
afternoon across eastern parts of the forecast area.
Thunderstorms may again impact parts of the area late evening
Wednesday into the overnight hours. Models at this time are
attempting to build the center of a ridge farther north. Certainly
is the time of the year when models can struggle with this. For now
will side for mainly storms impacting northern Oklahoma late
Wednesday evening and early Thursday. Thursday night into Friday
may see better MCS chances shifting north and east of the
area. Again, confidence is not high with this solution.
&&
.AVIATION...
(12Z TAFS)
Issued at 550 AM CDT Sun Jun 5 2022
VFR/MVFR ceilings expected this TAF period. A complex of
showers/storms is currently moving across portions of north
central OK and is expected to continue to move SE this morning,
eventually moving out of the area. Another round of storms is
expected in parts of the area tonight although exact timing and
track of complex of storms is uncertain so chances are currently
too low at some TAF sites for a mention of storms. Variable, gusty
winds will be possible with any of the storms.
In general, breezy southeast winds are expected. However, an
outflow boundary with the storms this morning and maybe another
one tonight will cause winds to shift for at least a short period
of time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 87 71 89 72 / 10 30 0 10
Hobart OK 92 68 93 70 / 0 20 0 10
Wichita Falls TX 95 73 99 74 / 0 20 0 10
Gage OK 89 63 87 64 / 10 20 0 20
Ponca City OK 86 67 87 67 / 60 60 0 30
Durant OK 89 73 93 72 / 10 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...25
LONG TERM....06
AVIATION...25
Hazardous weather outlook, Jun 5, 5:06 AM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
606 AM CDT Sun Jun 5 2022
OKZ004>048-050>052-TXZ083>090-051815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
606 AM CDT Sun Jun 5 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered thunderstorms will move across north central and perhaps
central Oklahoma during the early to mid morning. Strong gusty
winds and heavy downpours are expected with the stronger storms.
Severe storms are expected to develop across Kansas this
afternoon and enter northern Oklahoma during the evening or
overnight. If storms arrive during the evening, large hail and
damaging winds are possible along with a risk of heavy rainfall
and flooding. A later arrival time may decrease the risk of large
hail, but damaging winds and heavy rainfall will remain possible.
The best chance for severe weather this evening and overnight will
be across the northern third of Oklahoma.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Thunderstorm will remain possible Monday through about
Friday. Thunderstorms will mainly occur during the late
evening and overnight, especially across northern Oklahoma.
Damaging wind gusts and heavy rain will be possible with
the stronger storms.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 5, 5:50 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Norman OK
650 AM CDT Sun Jun 5 2022
OKZ008-012-013-020-051215-
Garfield OK-Payne OK-Kay OK-Noble OK-
650 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southwestern Kay,
Noble, western Payne and east central Garfield Counties through 715
AM CDT...
At 650 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Perry, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater, Perry, Morrison, Glencoe, Red Rock, Lake Carl Blackwell,
Lake Mcmurtry, Lucien, Sooner Lake, Ceres and Hayward.
This includes Interstate 35 between mile markers 177 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 9703 3633 9703 3633 9692 3625 9692
3624 9683 3601 9715 3635 9761 3664 9729
TIME...MOT...LOC 1150Z 315DEG 35KT 3638 9736
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZwinkSpecial weather statement, Jun 5, 6:21 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Norman OK
721 AM CDT Sun Jun 5 2022
OKZ013-019-020-026-051300-
Payne OK-Logan OK-Lincoln OK-Noble OK-
721 AM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of northern Lincoln,
southeastern Noble, eastern Logan and Payne Counties through 800 AM
CDT...
At 720 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Pawnee to 3 miles northeast of
Stillwater to 6 miles south of Lake Carl Blackwell. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater, Cushing, Perkins, Langston, Yale, Wellston, Morrison,
Carney, Glencoe, Tryon, Ripley, Agra, Coyle, Warwick, Fallis, Lake
Carl Blackwell, Lake Mcmurtry, Quay, Avery and Ingalls.
This includes the following highways...
Interstate 35 between mile markers 168 and 172.
Interstate 44 between mile markers 154 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9692 3624 9682 3616 9682 3616 9662
3595 9662 3583 9671 3565 9710 3606 9738
3633 9703 3633 9692
TIME...MOT...LOC 1220Z 322DEG 22KT 3632 9690 3616 9703 3605 9726
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZwinkSpecial weather statement, Jun 5, 6:56 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Norman OK
756 AM CDT Sun Jun 5 2022
OKZ019-025-051330-
Oklahoma OK-Logan OK-
756 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern
Oklahoma and southwestern Logan Counties through 830 AM CDT...
At 756 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Piedmont, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Oklahoma City, Edmond, Guthrie, Jones, Arcadia and Downtown
Edmond.
This includes the following highways...
Interstate 35 between mile markers 138 and 152.
Interstate 44 between mile markers 136 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 9731 3557 9731 3561 9767 3576 9767
TIME...MOT...LOC 1256Z 270DEG 21KT 3570 9765
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZwinkSpecial weather statement, Jun 5, 6:57 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Norman OK
757 AM CDT Sun Jun 5 2022
OKZ018-019-051330-
Kingfisher OK-Logan OK-
757 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central
Kingfisher and western Logan Counties through 830 AM CDT...
At 756 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Crescent, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guthrie, Crescent, Cedar Valley, Mulhall and Cimarron City.
This includes Interstate 35 between mile markers 153 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3584 9781 3602 9781 3607 9738 3581 9738
TIME...MOT...LOC 1256Z 270DEG 21KT 3594 9772
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZwinkSpecial weather statement, Jun 5, 7:41 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Norman OK
841 AM CDT Sun Jun 5 2022
OKZ024-025-051415-
Oklahoma OK-Canadian OK-
841 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of Oklahoma and
northeastern Canadian Counties through 915 AM CDT...
At 841 AM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Oklahoma City, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Oklahoma City, Edmond, Midwest City, Yukon, Bethany,
Choctaw, Warr Acres, The Village, Piedmont, Harrah, Spencer, Nichols
Hills, Jones, Nicoma Park, Luther, Arcadia, Forest Park, Lake Aluma,
Wiley Post Airport and Downtown Edmond.
This includes the following highways...
Interstate 35 between mile markers 131 and 146.
Interstate 44 between mile markers 124 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3545 9714 3553 9773 3573 9771 3572 9714
TIME...MOT...LOC 1341Z 279DEG 17KT 3561 9762
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ZwinkSpecial weather statement, Jun 5, 8:28 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
928 AM CDT Sun Jun 5 2022
OKZ007-008-051500-
Kay OK-Grant OK-
928 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of central Kay and east
central Grant Counties through 1000 AM CDT...
At 927 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Nardin, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Kaw City, Kildare, Kaw Lake and
Nardin.
This includes Interstate 35 between mile markers 211 and 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3690 9678 3678 9677 3678 9679 3677 9679
3677 9682 3674 9683 3675 9689 3668 9693
3669 9702 3670 9703 3669 9705 3666 9706
3663 9705 3663 9747 3681 9749
TIME...MOT...LOC 1427Z 263DEG 22KT 3673 9743
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Zwink